Search PubMed⌕ Search

Biomedical subjects

E Toumbis-Ioannou

Publications and source records attributed to E Toumbis-Ioannou.

6 recordsLinked to original sources

Seborrhoeic keratosis or occult malignant neoplasm of the skin?

BACKGROUND: Seborrhoeic keratosis is generally considered to be a benign lesion of the skin. OBSERVATION: We present the case of a 68-year-old male who presented with clinically typical seborrhoeic keratosis that later histological examination showed partially covered an occult basal cell carcinoma. OBJECTIVE: To have an indication of what percentage of clinically apparent seborrhoeic keratoses may be associated with some form of histologically proven skin malignancy. METHODS: We carried out a retrospective analysis of approximately 23,000 histopathological examinations done on specimens from dermatological lesions. RESULTS: Fifty-nine (11.9%) clinically apparent seborrhoeic keratoses were later histologically diagnosed as basal cell carcinomas, 17 (3.4%) as squamous cell carcinomas, and five (1.01%) as malignant melanomas. CONCLUSIONS: Although the association of seborrhoeic keratosis and skin malignancy appears to be relatively uncommon, the possibility of such an association cannot be ruled out.

Aged↗

Familial polythelia.

Explore the source record for details and available documents.

Abnormalities, Multiple↗

Chemotherapy-induced Raynaud's phenomenon.

BACKGROUND: Various antineoplastic agents can cause Raynaud's phenomenon, as can malignant diseases themselves. OBJECTIVE: To review the clinical characteristics of chemotherapy-induced Raynaud's phenomenon and compare them with those of malignancy-associated Raynaud's phenomenon. SUMMARY: Chemotherapy-induced Raynaud's phenomenon most commonly occurs in patients with testicular cancer who receive bleomycin either as a single agent or as part of a multiple-drug chemotherapeutic regimen. It tends to resolve spontaneously, especially after discontinuation of the inducing antineoplastic agent, and rarely causes significant functional impairment. However, it tends to recur with subsequent administration of the drug. In contrast, malignancy-associated Raynaud's phenomenon is rarer, causes more severe symptoms, and usually occurs in older patients with more advanced cancer. CONCLUSIONS: As more patients with cancer undergo chemotherapy, physicians should be aware of the potential delayed toxic effects of antineoplastic drugs.

Antineoplastic Agents↗

Allergy to olive pollen: a study of four family members.

We describe four family members with respiratory and dermatological manifestations of olive pollen allergy. The purpose of this study was 1) to investigate whether these patients' sera react to the same or different olive allergens, and 2) to identify common HLA class II antigens.

Child↗